MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report regarding a solitare stent separation, premature detachment, and pushwire break/separation.The patient was undergoing surgery for treatment of an ischemic stroke in the right middle cerebral artery (mca).The patients mrs baseline score was 0.The mrs score during the procedure was 4.The patients nihss score baseline was 12 and post procedure the nihss score remained at 12.The baseline tici score was 0 and post procedure the tici score was 0.It was noted the patient's vessel tortuosity was moderate.Intravenous tissue plasminogen activator (tpa) was contraindicated.There were two passes with the device.Stroke onset was at 0930 and the first pass was at 1145.It was reported that solitaire broke off upon retrieval of a clot on 2nd pass.It was reported separation occurred.The patient had vessel stenosis proximal to the thrombus site.The push wire was no torqued during the procedure.There were two passes made using this stent.There was no friction or difficultyduring the procedure.The microcatheter tip did not cover the stent proximal marker during retrieval.The stent remains in the patient in the right middle cerebral artery.There was no surgical or medicinal intervention required.The physician did not attempt to detach the stent.It was also reported pushwire break/separation occurred.There was no resistance encountered.The distal section had the pushwire break/separation.The solitare remains in the patient and it does not appear that any pushwire was left in the patient.The patient had suffered a stroke and is on anticoagulation.Per doctor: device failure upon retrieval with detachment/rupture of device from the pusher wire (unsure of location but suspect at juncture point) device deployment in the area of occlusion unable to continue procedure or attempt other techniques to remove clot.Patients condition is stable.The failure did not cause worsening of her condition yet it impeded any further attempt to re-establish flow to improve probability of better outcome.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that per the hcp, the clot didn't come out but they thought the clot was hard.There were no procedures to remove the device.There was no additional stroke, just the one that the hcp expected if the vessel was not opened.The doctor was unsure of the recovery but noted the patient had a completed stroke.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16185191
Report Number2029214-2023-00070
Device Sequence Number16786845
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB440630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date02/16/2023
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale